MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. COBALT; COBALT HV BONE CEMENT 40GM

ENCORE MEDICAL, L.P. COBALT; COBALT HV BONE CEMENT 40GM
Model Number 600-15-000
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Primary surgery - surgeon is concerned because the cement was rock hard in 7:38 minutes.He has been a cobalt cement user since biomet brought it to market.The room was 64 degrees, cement opened at the time of the case and was not warmed up in any way.This was a cemented hip and the stem ended up 5mm proud.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this primary surgery was reported as the uncontrolled temperature during transportation.The healthcare professional indicated that this event occurred during surgery, near the patient and there was a serious risk event to the patient and there was no delay in surgery and the surgery was completed as intended.The agent was present during surgery and was able to source a replacement after the reported complaint.The device was left in patient and not made available to djo surgical for examination.A review of the receiver revealed, when released for use, the product met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the production lot that is related to the reported issue.Complaint database was reviewed and showed no previous complaints that allege this same issue.The root cause of this complaint is likely due to the uncontrolled temperature during transportation.No other information was submitted with the complaint regarding the condition of the cement.There are multiple factors that may have contributed to the event that is outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
COBALT
Common Device Name
COBALT HV BONE CEMENT 40GM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 6313
Manufacturer (Section G)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 6313
Manufacturer Contact
kiersten soderman
9800 metric blvd.
austin 78758
5128346250
MDR Report Key11878085
Report Number1644408-2021-00470
Device Sequence Number19114624
Product Code LOD
UDI-Device Identifier00190446138006
UDI-Public(01)00190446138006
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/24/2021
Device Model Number600-15-000
Device Catalogue Number600-15-000
Device Lot Number939D1D0042
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age72 YR
Patient SexFemale